Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Lake Charles, LA

February 11, 2013Hardin County, Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 11, 2013, 10:07 AM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2013, 10:07 AM CST (16:07 UTC)
Expired
Feb 11, 2013, 10:45 AM CST
In force
38 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Hardin County, TX, Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 10:11 AM CSTHAIL 12 E Warren, TXKBMT RELAYED A REPORT OF 1 INCH HAIL JUST EAST OF WARREN TX
Feb 11, 10:20 AM CSTHAIL 110 Wsw Spurger, TXTYLER COUNTY SHERIFF REPORTS QUARTER SIZED HAIL 10 MILES WSW OF SPURGER ON FARM TO MARKET 1013

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KLCH 111607
SVRLCH
TXC199-241-457-111645-
/O.NEW.KLCH.SV.W.0006.130211T1607Z-130211T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 AM CST MON FEB 11 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES WILDWOOD...
  CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WARREN...TOWN BLUFF...FRED...

* UNTIL 1045 AM CST

* AT 1006 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....
  OVER WILDWOOD...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRED BY 1020 AM CST...
  SPURGER BY 1025 AM CST...
  MT. UNION AND TOWN BLUFF BY 1030 AM CST...
  MAGNOLIA SPRINGS BY 1035 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3092 9407 3068 9391 3044 9437 3054 9451
TIME...MOT...LOC 1606Z 233DEG 45KT 3054 9435

$$

04
1 follow-up statement
532 
WWUS54 KLCH 111627
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CST MON FEB 11 2013

TXC199-241-457-111645-
/O.CON.KLCH.SV.W.0006.000000T0000Z-130211T1645Z/
HARDIN TX-JASPER TX-TYLER TX-
1027 AM CST MON FEB 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR SOUTHEASTERN TYLER...CENTRAL JASPER AND NORTH CENTRAL HARDIN
COUNTIES...

AT 1020 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SPURGER..MOVING NORTHEAST AT 50 MPH.
 
THE SEVERE THUNDERSTORM WILL BE NEAR...
  MT. UNION BY 1030 AM CST...
  MAGNOLIA SPRINGS BY 1035 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN 10 MILES WEST SOUTHWEST 
OF SPURGER AT 1020 AM.  IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3092 9407 3068 9391 3044 9437 3054 9451
TIME...MOT...LOC 1623Z 233DEG 45KT 3067 9415

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:04 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 11, 7:04 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
704 AM CST MON FEB 11 2013

.DISCUSSION...
BASED ON LATEST RADAR TRENDS...TWEAKED POPS FOR TODAY.

&&

.PREV DISCUSSION... /ISSUED 530 AM CST MON FEB 11 2013/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS MORNING...THEN
TRENDING TO STRATOFORM RAINS NORTH OF A COLD FRONT ADNVANCING DEEPER
INTO THE GULF WATERS. MVFR CEILINGS WILL PREVAIL THROUGH
TODAY...LOWERING INTO IFR OVERNIGHT.

MARCOTTE

PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/

DISCUSSION...
SINCE MIDNIGHT...A LARGE AREA OF RAIN/SHOWERS WITH ISOLATED
THUNDER HAS BEEN DEVELOPING ACROSS THE REGION...IN RESPONSE TO
STRONG LIFT ALONG A STALLED OUT COLD FRONT ACROSS LOUISIANA. AS A
SERIES OF SHORTWAVES MOVES ACROSS THE AREA...WE WILL BE CARRYING
HIGH POPS FOR THE NEXT 24-36 HOURS BEFORE THE FRONT FINALLY PUSHES
ITS WAY EAST TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT...DO NOT
ANTICIPATE ANY OF THIS ACTIVITY TO BECOME SEVERE THUNDERSTORMS.

HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE THE REMAINDER
OF THE WEEK...SO DRY WEATHER SHOULD BE ON TAP WEDNESDAY THROUGH
THE WEEKEND.

TEMPERATURE-WISE...SEASONABLE READINGS ARE IN STORE FOR THE
HIGHS...WHILE LOWS WILL BE A LITTLE COOLER THAN NORMAL WEDNESDAY
MORNING THROUGH SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  62  52  65  49  61 / 100  50  80  20  10
KBPT  62  52  64  49  60 /  90  50  60  20  10
KAEX  59  49  60  45  60 / 100  70  80  20  10
KLFT  62  53  67  51  61 / 100  70  80  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 11, 3:54 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CST MON FEB 11 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-121200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
354 AM CST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
ACROSS THE REGION...IN RESPONSE TO A STALLED OUT COLD FRONT.
HOWEVER...THE SEVERE WEATHER THREAT IS VERY LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY BEFORE
ENDING TUESDAY NIGHT AS A COLD FRONT FINALLY MOVES EAST OF OUR
REGION. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Feb 11, 9:42 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON FEB 11 2013

TXZ180-201-111630-
HARDIN TX-TYLER TX-
942 AM CST MON FEB 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
1030 AM CST...

AT 938 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THICKET...MOVING NORTHEAST
AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HONEY ISLAND BY 955 AM...
  WILDWOOD...VILLAGE MILLS AND KOUNTZE BY 1000 AM...
  WARREN BY 1005 AM...
  CANEY HEAD BY 1010 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9463 3050 9455 3055 9456 3070 9426
      3041 9411 3025 9465 3043 9472

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:42 AM CSTSpecial Weather StatementLCHHardin48 min
Feb 11, 10:35 AM CSTSevere Thunderstorm WarningLCHJasper, Newton40 min
Feb 11, 1:45 PM CSTSpecial Weather StatementLCHNewton45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.